Diverticulitis

Hi i am wondering if anyone has had diverticulitis since being diagnosed.

I had the most awful diarrhoea and abdominal pain, CT scan showed diverticulitis and have had 5 days of IV antibiotics and have to complete a 14 day course od oral antibiotics.

I have been on Avara for 6 months and Sulfsazaline for 6 weeks, I have 2 questions. 1) Could any od these drugs have contributed and

2) Can i take them whilst on antibiotics....i have'nt taken them while in hospital. Thanks in advance.

6 Replies

oldestnewest
  • Diverticular disease and diverticulitis is extremely common, especially as we age, so I think it's more an unhappy coincidence that RA tends to strike many people on their 50's which is about the same as when these digestive complaints become obvious. I've had one bout of diverticulitis, recently, so sympathise as it's horrid. But I've had RA for 6 years now.

    Asto the drugs, you need to check with your doctors as it's variable and depends on your overall health, the antibiotics, how aggressive your RA is and so on. There's no set answer.

  • Thank you.

  • I think that nsaids can cause big problems with the colon. I'm a veggie and eat loads of beans, peas and pulses also loads of veg and whole meal bread.

    I was diagnosed with diverticula disease around the same time as psa. Actually, it's now impossible to eat the amount of roughage I used to eat! I seem to have problems with bread too!

  • Thank you.

  • Actually, I was worried about starting leflunomide because of my diverticula disease. Any inflammation in the colon could be made worse by an immunosuppressant.

  • LEF can induce these effects read the patient info for unexplained weight loss. But that does not necessarily mean it is in your case down to the LEF, so I think you must talk to your doctors.

You may also like...